Surgery while on Intravenous Gamma Globulin (IVIg) with CIDP (6 of 12)

What About surgery while on Intravenous Gamma Globulin (IVIg) with CIDP?  By LtCol Eugene B Richardson, USA (Retired) BA, MDiv, EdM, MS (Counseling) and patient with CIDP/Autonomic PN for 42 years due to exposure to Agent Orange.

Each time I had any surgery involving medication for light sedation or with general anesthesia, my body reacted by either a return of symptoms within days or with mild allergic reactions to medications used. This happened with such procedures five times over the years with IVIg and CIDP.

With recent general anesthesia for stomach surgery, I reacted by breaking out in severe itching with lesions that eventually dried up with the use of Caladryl.   Nothing else worked.

With recent removal of an old PORT and the installation of a NEW PORT, my symptoms of total exhaustion with increased leg weakness, nausea, spinning sensations ALL grew worse.   The spinning / dizzy sensations were made worse on standing up or bending over as they increased to a 5 to 7 level.  Eventually this all resolved.

In 2015 with minor surgery and local injection to remove a cancer from my scalp, not problem at all, except I reacted to the antibiotic.

We deep sedation, I would wake up and have periods of panic attacks that made no sense and this was almost painful.  Any program on TV with deep emotions of any kind would set off a similar emotion and it seemed that this emotion would have no brakes on it.  So two things I did after deep sedation.  Avoid any thing that caused deep emotional responses and do not panic over the anxiety / panic attacks.  It all resolved slowly over about two weeks or so and then dissipated entirely.  Thank Heavens.

It was difficult not to panic but in conversations with my doctors we finally reached the conclusion that my immune system was over sensitive because of my CIDP and over reacted.  This was our best guess collectively, so I coped by not panicking as the symptoms slowly resolved each time.

NOTE: Copyright 2010-15 Network For Neuropathy Support, Inc. dba Neuropathy Support Network.. This article may be reprinted or published for educational purposes as long as the printing or publishing is not for profit and acknowledgement is granted the author. Contact him at E-mail: gene@neuropathysupportnetwork.org

PATIENT TO PATIENT – Disclaimer:  Patient to Patient articles are intended to be educational, not diagnostic or prescriptive and the patient is encouraged to seek help from their own private physician.   These articles reflect the subjective experience of the patient while living with neuropathy and Intravenous Gamma Globulin Infusions

 

RELATED ARTICLES:

Article #1:

Facts About Intravenous Gamma Globulin (IVIg)

 

Article #2:

My Neuropathy symptoms prior to receiving Intravenous Gamma Globulin

 

Article #3:

Why I started Intravenous Gamma Globulin (IVIg) and how it happen

 

Article #4:

My first experience with Intravenous Gamma Globulin (IVIg) (IVIg) in April 2004?

 

Article #5:

How Intravenous Gamma Globulin (IVIg) Affected My Long Term Neuropathy Symptoms

 

Article #6:

Surgery while on Intravenous Gamma Globulin (IVIg) with CIDP

 

Article #7:

What Happened When My Intravenous Gamma Globulin infusion (IVIg) Was Delayed

 

Article #8:

What Happened When My Intravenous Gamma Globulin (IVIg) Dosage Was Reduced

 

Article #9:

How Intravenous Gamma Globulin (IVIg) Infusions Has Affected My Life

 

Article #10:

What Doctors May Consider in Writing the Script for Intravenous Gamma Globulin (IVIg) 

 

Article #11:

Getting Help Accessing Intravenous Gamma Globulin (IVIg) and with Insurance and Product Brand Questions

 

Article #12:

Critical Needs in Intravenous Gamma Globulin (IVIg) Neuropathy Research and Training 

 

About the Author

LtCol Eugene B Richardson, USA (Retired) BA, MDiv, EdM, MS

Col Richardson has suffered with severe neuropathy for over 45 years. A 27 year military veteran and veteran of the Vietnam War, he was diagnosed with a progressive chronic peripheral neuropathy resulting in severe disability. This diagnosis has been confirmed as due to exposure to Agent Orange. It was not until 2010, 42 years after his exposure to Agent Orange, that his diagnosis was recognized by Veterans Affairs as service connected.

Author Archive Page

Post a Comment

Your email address will not be published. Required fields are marked *

Pin It on Pinterest

Share This
Neuropathy Journal Newsletter

Subscribe to the Neuropathy Journal Newsletter

Join our mailing list to receive the latest news and updates on Neuropathy

You have Successfully Subscribed!